Health authorities are trying to determine whether heart inflammation that can occur along with many types of infections could also be a rare side effect in teens after the second dose of COVID-19 vaccine.
An article on seven U.S. teen boys in several states was published online Friday in Pediatrics.
The boys who developed the heart issues received Pfizer shots in April or May and developed chest pain within a few days. None became critically ill.
It's among the latest reports of heart inflammation discovered after COVID-19 vaccination but there is no proven link. The Centers for Disease Control and Prevention reported late last month that it was investigating potential links between vaccines and heart inflammation.
"Within CDC safety monitoring systems, rates of myocarditis reports in the window following COVID-19 vaccination have not differed from expected baseline rates," the committee said in a statement in late May.
Authorities continue to say that vaccination benefits far outweigh any potential risk.